Alert archive / California / Flash Flood Warnings in 2013

Flash Flood Warning 35, NWS San Diego, CA

August 25, 2013Riverside County, California

NWS San Diego, CA issued this flash flood warning at Aug 25, 2013, 2:40 PM PDT for Riverside County, California. It was in force for 3 hr. 7 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Aug 25, 2013, 2:40 PM PDT (21:40 UTC)
Expired
Aug 25, 2013, 5:30 PM PDT
In force
3 hr
Issued by
NWS San Diego, CA
Area
Storm-based polygon
Flood severity
None

County Riverside County, CA

The radar

The San Diego radar (KNKX), 116 km from the middle of the area, began a volume at 21:42 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Aug 25, 3:05 PM PDTFLASH FLOODRancho Mirage, CAMOVIE THEATER IN RANCHO MIRAGE FLOODED AND EVACUATED.
Aug 25, 3:17 PM PDTFLASH FLOODRancho Mirage, CAHIGHWAY 111 AT INDIAN TRAIL DRIVE HAS 1 FOOT OF WATER IN THE ROADWAY AT THE GUTTERS.
Aug 25, 3:27 PM PDTHEAVY RAIN 1.24Rancho Mirage, CA1.24 INCHES OF RAIN FELL IN 35 MINUTES NEAR THE INTERSECTION OF HIGHWAY 111 AND INDIAN TRAIL.
Aug 25, 3:30 PM PDTHEAVY RAIN 1.7Indio, CA1.7 INCHES FELL BETWEEN 200 PM AND 330 PM.
Aug 25, 3:41 PM PDTFLASH FLOOD3 Sw Palm Desert, CAINTERSECTION OF PAISANO ROAD AND CHOLLA WAY WASHED OUT WITH FLASH FLOODING OCCURRING.
Aug 25, 4:00 PM PDTFLOOD2 Sse Palm Desert Countr, CASIGNIFICANT WATER FLOW ON WHITEWATER STORM CHANNEL THROUGH LA QUINTA FROM PALM DESERT TO SALTON SEA. REPORTED BY COACHELLA VALLEY WATER DISTRICT. WATER IS CONTAINED IN CHANNEL BUT WATER CAN IMPACT SOME GOLF COURSES.
Aug 25, 4:40 PM PDTFLASH FLOODIndio, CAWIDESPREAD FLOODING REPORTED IN INDIO. SEVERAL ROADS CLOSED WITH NUMEROUS MOTORISTS STRANDED.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 4 storm reports to this flash flood warning; the first came 25 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

San Diego, CA (KNKX), launched 12:00Z, 9.7 hours before the alert went out and 135 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, San Diego, CA at 12:00Z on 2013-08-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, San Diego, CA at 12:00Z on 2013-08-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 52 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1852 m above ground
0-6 km bulk shear
24 kt
0-1 km storm-relative helicity
52 m²/s²
0-3 km storm-relative helicity
54 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

982 
WGUS56 KSGX 252140
FFWSGX
CAC065-260030-
/O.NEW.KSGX.FF.W.0035.130825T2140Z-130826T0030Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE SAN DIEGO CA
240 PM PDT SUN AUG 25 2013

THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  CENTRAL RIVERSIDE COUNTY IN SOUTHERN CALIFORNIA...  
  THIS INCLUDES THE CITIES OF PALM SPRINGS...RANCHO MIRAGE AND LA 
  QUINTA...

* UNTIL 530 PM PDT

* AT 230 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED 
A SOLID LINE OF THUNDERSTORMS WITH VERY HEAVY RAINS FROM JUST 
SOUTHEAST OF PALM SPRINGS TO RANCHO MIRAGE TO THE SANTA ROSA 
MOUNTAINS. VERY HEAVY RAINS WERE FALLING OVER PALM CANYON...AND 
ALONG THE PALMS TO PINES HIGHWAY SOUTH OF RANCHO MIRAGE. FLASH 
FLOODING WILL OCCUR IN CANYONS FLOWING DOWN INTO THE COACHELLA 
VALLEY BY 300 PM.

* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO RANCHO
  MIRAGE...PALM DESERT COUNTRY...PALM DESERT AND CATHEDRAL CITY

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.

&&

LAT...LON 3396 11642 3394 11636 3371 11616 3343 11616
      3343 11650 3397 11653 3397 11643

$$

MAXWELL
3 follow-up statements
338 
WGUS76 KSGX 252231
FFSSGX

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE SAN DIEGO CA
331 PM PDT SUN AUG 25 2013

CAC065-260030-
/O.CON.KSGX.FF.W.0035.000000T0000Z-130826T0030Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
RIVERSIDE CA-
331 PM PDT SUN AUG 25 2013

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 530 PM PDT FOR
CENTRAL RIVERSIDE COUNTY...

AT 320 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO 
INDICATE HEAVY RAIN PRODUCING FLASH FLOODING OVER THE WARNED AREA. 
FLOODING WAS REPORTED ALONG PARTS OF HIGHWAY 111 NEAR PALM 
DESERT...AND A BOULDER FELL ONTO HIGHWAY 74 ABOUT 5 MILES SOUTH OF 
PALM DESERT...ALONG WITH ROCK AND MUD DEBRIS. AREAS OF GREATEST 
FLOODING THROUGH 530 PM WILL BE FROM PALM DESERT THROUGH INDIAN 
WEELS...LA QUINTA AND INDIO...INCLUDING ALONG HIGHWAY 111. 
ALSO...HIGHWAY 74 SOUTH OF PALM DESERT WILL CONTINUE TO BE IMPACTED 
BY FLOODING AND ROCK SLIDES. CANYONS DRAINING INTO THE COACHELLA 
VALLEY WILL BE AT GREAT RISK OF FLOODING THROUGH 530 PM.

LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO PALM 
DESERT...LA QUINTA...INDIAN WELLS AND INDIO.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.

&&

LAT...LON 3396 11642 3394 11636 3371 11616 3343 11616
      3343 11650 3397 11653 3397 11643

$$

MAXWELL
998 
WGUS76 KSGX 252328
FFSSGX

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE SAN DIEGO CA
428 PM PDT SUN AUG 25 2013

CAC065-260030-
/O.CON.KSGX.FF.W.0035.000000T0000Z-130826T0030Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
RIVERSIDE CA-
428 PM PDT SUN AUG 25 2013

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 530 PM PDT FOR
CENTRAL RIVERSIDE COUNTY...

AT 419 PM PDT...TRAINED WEATHER SPOTTERS AND LAW ENFORCEMENT 
REPORTED WIDESPREAD FLASH FLOODING SINCE 300 PM IN THE RANCHO 
MIRAGE...PALM DESERT...LA QUINTA AND ALONG THE PALMS TO PINES 
HIGHWAY SOUTH OF PALM DESERT. SOME OF THE STREAMS WERE STARTING TO 
RECEDE...BUT FLOODING WILL CONTINUE THROUGH 530 PM. MANY ROADS WILL 
BE COVERED WITH DEBRIS...INCLUDING LARGE ROCKS AND MUDS...UNTIL THE 
DEBRIS CAN BE REMOVED. ALSO...HEAVY RAINS CONTINUED JUST SOUTH OF 
THE CITY OF COACHELLA...AND FLASH FLOODING WILL BE LIKELY THERE 
BETWEEN 430 PM AND 530 PM.

LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO PALM 
DESERT...RANCHO MIRAGE...INDIO...INDIAN WELLS...LA QUINTA AND 
COACHELLA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...URBAN AREAS...HIGHWAYS...STREETS AND UNDERPASSES
AS WELL AS OTHER DRAINAGE AREAS AND LOW LYING SPOTS.

&&

LAT...LON 3396 11642 3394 11636 3371 11616 3343 11616
      3343 11650 3397 11653 3397 11643

$$

MAXWELL
372 
WGUS76 KSGX 260031
FFSSGX

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE SAN DIEGO CA
531 PM PDT SUN AUG 25 2013

CAC065-260036-
/O.EXP.KSGX.FF.W.0035.000000T0000Z-130826T0030Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
RIVERSIDE CA-
531 PM PDT SUN AUG 25 2013

...THE FLASH FLOOD WARNING WILL EXPIRE AT 530 PM PDT FOR CENTRAL
RIVERSIDE COUNTY...

MOST OF THE HEAVY RAINS HAVE ENDED OVER THE COACHELLA VALLEY. 
FLOODING WILL GRADUALLY RECEDE THE REST OF THIS AFTERNOON AND 
EVENING. MANY ROADWAYS WILL CONTINUE TO HAVE DEBRIS AND STANDING 
WATER THE REST OF THE DAY FROM PREVIOUS FLOODING.

LAT...LON 3396 11642 3394 11636 3371 11616 3343 11616
      3343 11650 3397 11653 3397 11643

$$

MAXWELL

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS San Diego, CA wrote its last area forecast discussion before this flash flood warning went out at Aug 25, 1:11 PM PDT, 1 hour 29 minutes earlier.

Area forecast discussion, Aug 25, 1:11 PM PDT, 1 hour 29 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SAN DIEGO CA
111 PM PDT SUN AUG 25 2013

.SYNOPSIS...
MOISTURE FROM THE REMNANTS OF TROPICAL STORM IVO WILL INCREASE
ACROSS SOUTHWEST CALIFORNIA THROUGH MONDAY. THIS WILL BRING MORE
WIDESPREAD THUNDERSTORMS AND SHOWERS TO THE MOUNTAINS AND DESERTS...
AND A CHANCE WEST OF THE MOUNTAINS. VERY HEAVY RAINFALL MAY PRODUCE
FLASH FLOODING AND DEBRIS FLOWS IN AND BELOW RECENTLY BURNED AREAS.
WEST OF THE MOUNTAINS IT WILL BECOME MORE HUMID WITH SCATTERED
SHOWERS AND THUNDERSTORMS POSSIBLE MONDAY AND MONDAY NIGHT. WARMER
AND MORE HUMID WITH A VERY SHALLOW MARINE LAYER NEAR THE COAST ON
MONDAY. FOR THE REMAINDER OF THE WEEK...A MONSOONAL FLOW WILL
CONTINUE PERIODS OF SHOWERS AND THUNDERSTORMS AFTERNOONS AND
EVENINGS OVER THE MOUNTAINS AND DESERTS. THE MARINE LAYER WILL BE
SHALLOW AND MAINLY AFFECT COASTAL AREAS.

&&

.DISCUSSION...FOR EXTREME SOUTHWESTERN CALIFORNIA INCLUDING ORANGE...
SAN DIEGO...WESTERN RIVERSIDE AND SOUTHWESTERN SAN BERNARDINO
COUNTIES...

MARINE CLOUDS WERE SLOW TO CLEAR THE BEACHES AGAIN TODAY THANKS TO A
STRONG LOW-LEVEL INVERSION. STRONG MIDDAY HEATING FIRED CONVECTION
OVER THE MOUNTAINS. A THICK MASS OF CLOUDS ASSOCIATED WITH THE
REMNANTS OF IVO COVERED MUCH OF NW MEXICO...EXTREME SE CA...AND AZ.
GPS SOUNDERS SHOW PW VALUES AT 2+ INCHES ACROSS THE LOWER DESERTS...
AND BELOW ONE INCH WEST AND SOUTH OF OUR HIGHER MOUNTAINS. A SHARP
PW BOUNDARY EXISTS ACROSS THE MOUNTAINS...BUT APPEARS ON WATER VAPOR
IMAGERY OVER WESTERN IMPERIAL COUNTY.

EXPECT CONVECTION TO CONTINUE OVER THE MTNS/DESERTS WHERE CLEAR
SKIES HAVE ALLOWED FOR STRONG HEATING. DEEP LOW-LEVEL MOISTURE ON
THE EAST SLOPES SHOULD SUSTAIN UPDRAFTS AND CONTINUE THE THREAT OF
LOCALLY HEAVY RAINFALL. A FLASH FLOOD WATCH IS IN EFFECT FOR THE
MTNS/DESERTS. WEST OF THE MTNS SKIES SHOULD REMAIN MOSTLY CLEAR
EXCEPT ALONG THE WESTERN FOOTHILLS WHERE STRONG CELLS COULD DRAIN
INTO WESTERN VALLEYS AREAS AND CREATE LOCAL FLOODING.

FOR MONDAY...A SLUG OF DEEP TROPICAL MOISTURE SHOULD FLOW NORTH
ACROSS SOCAL AS THE UPPER-LEVEL TROUGH (PREVIOUSLY IVO) EJECTS NE
FROM OFF THE MEXICAN COAST. THIS WILL BRING PW VALUES TO NEARLY TWO
INCHES OVER MOST OF THE CWA AND AN INCREASE IN LOW-LEVEL DEWPOINTS.
MODELS INDICATE THE BULK OF THE UPPER-LEVEL MOISTURE (CLOUDS) WILL
FLOW EAST OF THE CWA...SUGGESTING OUR MTNS/DESERTS SHOULD GET PLENTY
OF HEATING TO INITIATE STRONG CONVECTION. MID-LEVEL WINDS BACK
FURTHER AS WELL...WHICH PLACES SFC CONVERGENCE ZONES INTO THE INLAND
EMPIRE AND ON THE WESTERN FOOTHILLS. THIS WILL INCREASE THE THREAT
FOR STRONG THUNDERSTORMS THERE AS WELL. MODEL GUIDANCE LOOKS
SUFFICIENT NOW TO INCLUDE THIS AREA AND THE ADJACENT SANTA ANA MTN
FOOTHILLS IN THE FLASH FLOOD WATCH.

THE INCREASING MOISTURE WILL INCREASE THE FLASH FLOOD POTENTIAL
THROUGH MONDAY IN THE MOUNTAINS AND DESERTS...AND...THE INLAND
EMPIRE. THE THREAT FOR FLASH FLOODING AND DEBRIS FLOWS WILL BE
ENHANCED IN AND BELOW RECENTLY BURNED AREAS.

THE NAM12 CARRIES AN UPPER CIRCULATION FEATURE NORTH...OFF THE COAST
MON NIGHT/TUE MORNING. THERE IS SOME INSTABILITY ASSOCIATED WITH
THIS AND PWS REMAIN IN EXCESS OF 1.5 INCHES...SO THERE IS A CHANCE
OF SOME NOCTURNAL CONVECTION OVER THE ENTIRE CWA...BUT FORCING LOOKS
LIMITED FOR WIDESPREAD DEVELOPMENT. THE MARINE LAYER SHOULD REMAIN
QUITE SHALLOW AND DISORGANIZED...MAINLY OVER THE COASTAL WATERS.

LITTLE CHANGE IN THE UPPER AIR PATTERN THIS WEEK WITH THE LARGE
SUBTROPICAL HIGH CENTERED OVER THE SOUTHERN PLAINS...AND A LONG WAVE
TROUGH PARKED OFF THE WEST COAST OF CANADA AND PACNW. THIS KEEPS
SUFFICIENT MONSOONAL MOISTURE OVER THE AREA TO FEED AFTERNOON AND
EVENING CONVECTION IN THE MTNS/DESERTS. OTHERWISE...SEASONALLY WARM
WITH A SHALLOW MARINE LAYER SUPPORTING CAMEO APPEARANCES OF
NOCTURNAL FOG/LOW CLOUDS ALONG THE COAST AT TIMES.

&&

252000Z...COAST/VALLEYS...MOSTLY CLEAR THIS AFTERNOON...EXCEPT FOR
PATCHY LOW CLOUDS AND FOG LINGERING AT THE COAST AND A FEW CLOUDS
AOA 10000 FT. AREAS OF LOW CLOUDS AND FOG WILL LIKELY RETURN TO THE
COASTAL AREAS THIS EVENING AND MAY INTERMITTENTLY IMPACT THE COASTAL
TAF SITES AFTER 06Z MON WITH BKN-OVC CIGS AROUND 700 FT MSL AND VIS
1-3SM LOCALLY BLO 1SM. LOW CLOUDS AND FOG SHOULD CLEAR BY 17Z MON.
OTHERWISE...SCT CLOUDS AOA 10000 FT WITH UNRESTRICTED VIS THROUGH
THIS EVENING. ISOLD THUNDERSTORMS AND SHOWERS ARE POSSIBLE TONIGHT
THROUGH MON.

MTNS/DESERTS...SCT TSTMS THIS AFTERNOON WITH SCT-BKN CLOUDS LAYERED
FROM 8000 FT TO 35000 FT.

&&

.MARINE...
ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS ARE POSSIBLE OVER
THE COASTAL WATERS TONIGHT AND MONDAY MORNING. THESE STORMS COULD
CREATE REDUCED VISIBILITY DUE TO HEAVY RAIN...CLOUD TO WATER
LIGHTNING...SMALL HAIL AND LOCALLY GUSTY WINDS WITH ROUGH SEAS.

&&

CA...FLASH FLOOD WATCH THROUGH MONDAY EVENING FOR THE APPLE AND
     LUCERNE VALLEYS...COACHELLA VALLEY...RIVERSIDE COUNTY
     MOUNTAINS...SAN BERNARDINO COUNTY MOUNTAINS...SAN DIEGO
     COUNTY DESERTS...SAN DIEGO COUNTY MOUNTAINS.

     FLASH FLOOD WATCH THROUGH MONDAY EVENING FOR THE SAN BERNARDINO
     AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE...SANTA ANA
     MOUNTAINS AND FOOTHILLS.

PZ...NONE.

&&

PUBLIC...JAD
AVIATION/MARINE...PG
Hazardous weather outlook, Aug 25, 12:30 PM PDT, 2 hours 10 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SAN DIEGO CA
1230 PM PDT SUN AUG 25 2013

CAZ055-056-058-060>062-260600-
SAN BERNARDINO COUNTY MOUNTAINS-RIVERSIDE COUNTY MOUNTAINS-
SAN DIEGO COUNTY MOUNTAINS-APPLE AND LUCERNE VALLEYS-
COACHELLA VALLEY-SAN DIEGO COUNTY DESERTS-
1230 PM PDT SUN AUG 25 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR MOUNTAINS AND DESERTS OF
EXTREME SOUTHWESTERN CALIFORNIA.

.DAY ONE...TODAY AND TONIGHT

THUNDERSTORMS WITH AREAS OF HEAVY RAINFALL...MAINLY DURING THE
AFTERNOON AND EVENING.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

THUNDERSTORMS WITH AREAS OF HEAVY RAINFALL FOR MONDAY.

MAINLY AFTERNOON AND EVENING THUNDERSTORMS FOR TUESDAY THROUGH
FRIDAY.

.SPOTTER INFORMATION STATEMENT...
SKYWARN WEATHER ACTIVATION IS REQUESTED FOR THIS AFTERNOON AND
EVENING.

CAZ048-050-057-260600-
SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE-
SANTA ANA MOUNTAINS AND FOOTHILLS-SAN DIEGO COUNTY VALLEYS-
1230 PM PDT SUN AUG 25 2013

THIS HAZARDOUS WEATHER OUTLOOK IS VALLEYS OF EXTREME SOUTHWESTERN
CALIFORNIA.

.DAY ONE...TODAY AND TONIGHT

SLIGHT CHANCE OF THUNDERSTORMS THIS AFTERNOON AND EVENING WITH
ISOLATED FLASH FLOODING POSSIBLE.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

CHANCE OF THUNDERSTORMS FOR MONDAY AFTERNOON THROUGH MONDAY NIGHT
WITH ISOLATED FLASH FLOODING POSSIBLE.

.SPOTTER INFORMATION STATEMENT...
SKYWARN WEATHER ACTIVATION IS NOT REQUESTED FOR THIS AREA...HOWEVER
WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS.

CAZ042-043-PZZ750-775-260600-
ORANGE COUNTY COASTAL AREAS-SAN DIEGO COUNTY COASTAL AREAS-
COASTAL WATERS FROM SAN MATEO POINT TO THE MEXICAN BORDER AND OUT
30 NM-
WATERS FROM SAN MATEO POINT TO THE MEXICAN BORDER EXTENDING 30 TO
60 NM OUT INCLUDING SAN CLEMENTE ISLAND-
1230 PM PDT SUN AUG 25 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR COASTAL AREAS OF EXTREME
SOUTHWESTERN CALIFORNIA.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

CHANCE OF THUNDERSTORMS...MAINLY MONDAY NIGHT.

.SPOTTER INFORMATION STATEMENT...
SKYWARN WEATHER ACTIVATION IS NOT REQUESTED FOR THIS AREA...HOWEVER
WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS.

JAD

In the hours before

Special weather statement, Aug 25, 12:43 PM PDT, 1 hour 57 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SAN DIEGO CA
1243 PM PDT SUN AUG 25 2013

CAZ050-058-062-252100-
SAN DIEGO COUNTY DESERTS-
SAN DIEGO COUNTY MOUNTAINS-
SAN DIEGO COUNTY VALLEYS-
1243 PM PDT SUN AUG 25 2013

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN SAN DIEGO COUNTY UNTIL
200 PM PDT...

AT 1236 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A LINE OF STRONG THUNDERSTORMS FROM MOUNT LAGUNA SOUTH TO CAMPO.
THIS LINE OF STORMS WAS NEARLY STATIONARY.

HAIL UP TO THE SIZE OF PENNIES IS EXPECTED WITH THIS STORM...ALONG
WITH HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING. FLOODING WILL ALSO
BE POSSIBLE WITH HEAVIEST RAINS.

AREAS AFFECTED BY THIS STORM INCLUDE...PINE VALLEY...MORENA VILLAGE
AND BOULDER OAKS. THIS WILL IMPACT INTERSTATE 8 WITH VERY HEAVY RAIN
AND HAIL BETWEEN PINE VALLEY AND THE CRESTWOOD SUMMIT.

PLEASE REPORT SIGNIFICANT WEATHER OR DAMAGE TO THE NATIONAL WEATHER
SERVICE SAN DIEGO TWITTER AND FACEBOOK PAGES.

LAT...LON 3296 11666 3297 11634 3261 11620 3259 11656
TIME...MOT...LOC 1940Z 180DEG 0KT 3288 11645

MAXWELL
Special weather statement, Aug 25, 2:25 PM PDT, 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SAN DIEGO CA
225 PM PDT SUN AUG 25 2013

CAZ058-062-252230-
SAN DIEGO COUNTY DESERTS-
SAN DIEGO COUNTY MOUNTAINS-
225 PM PDT SUN AUG 25 2013

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN SAN DIEGO COUNTY
UNTIL 330 PM PDT...

AT 218 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 10 MILES SOUTH OF MOUNT LAGUNA...OR ALONG
INTERSTATE 8 NEAR LIVE OAK SPRINGS...MOVING NORTHWEST AT 5 MPH.
ANOTHER THUNDERSTORM WAS DEVELOPING NEAR CANEBRAKE ALONG HIGHWAY S-2.

HAIL UP TO THE SIZE OF PENNIES IS EXPECTED WITH THIS STORM...ALONG
WITH HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING.

AREAS AFFECTED BY THIS STORM INCLUDE...LIVE OAK SPRINGS...CRESTWOOD
AND CANEBRAKE.

LAT...LON 3282 11657 3297 11618 3262 11612 3259 11652
TIME...MOT...LOC 2123Z 134DEG 3KT 3276 11641

MAXWELL

The office that day

Everything else NWS San Diego, CA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 25, 12:43 PM PDTSpecial Weather StatementSGXSan Diego77 min
Aug 25, 1:42 PM PDTFlash Flood WarningSGXRiverside3 hr
Aug 25, 2:25 PM PDTSpecial Weather StatementSGXSan Diego65 min
Aug 25, 2:57 PM PDTFlash Flood WarningSGXSan Diego5 hr

Nearby

Flash Flood Warnings in California, 2013Every flash flood warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.